Hi Cas2306 - is 2306 by any chance your DOB, why I ask is because that's my DOB also!
I'm not an expert on this but I feel your mum seems to be on a lot of meds, she is taking a lot more than I am and i've had parkinsons for 7 years. You must be at your wits end trying to cope, if you have a parkinsons support worker for your area she will give you some help (phone the Helpline above and they should be able to find out for you if you have one) If your mum is trying Ritigotine patches be careful as she may be allergic to them then she will end up with square patches all over her body! Is it your GP, or parkinsons nurse, or Neuro prescribing her meds if you don't mind me asking?
Take care - Sheila
Hi Shefin. Thanks for the response. It is my birthday! Happy birthday for then...
Yes I agree she is on a lot and it really gets her down. Parkinsons nurse is in charge and it's been a slog but today she suggested putting her on an increased dose of sinemet cr 4 x a day to see if that helps. Mums meds have been all over the place because she seems unable to take them correctly. We are getting a pivotal dispenser and am feeling a little hopeful.
Keeping the 2mg rotigitine patches as well so really hope that this will smooth the bumps. She doesn't seem to have a reaction to them thus far.
Hi Cas2306 - just back from hols so will catch up later about what's happening - Sheila
My father also has very bad anxiety. He thinks he is dying every day and has chest pains which have been checked multiple times with nothing wrong. He also tries to go to the toilet at least once every half hour but never produces urine. He calls ambulances and the police in a panic to the point they have told him to stop calling. So hard to cope.
Hi folks, I read with interest as my wife who is only 56 was diagnosed 20 years ago. Not only are we dealing with Parkinson's but after a long hard struggle with ulcerative colitis she had her large bowel removed last year. We are dealing with that quite well considering. However in the last couple of years she has become very anxious and more recently her behaviour has changed. Our consultant & PD nurse confirmed that it was an effect of the parkinsons mess. Having looked online I can see she is experiencing "delusions". This is obviously distressing for her and I (husband) am finding it very hard to cope with. She has accused me of having an affair, and accused friends of being disloyal, called the police as she felt unsafe. She is on sinemet plus & sinemet car, pergolide, stopped the selegiline to see if it helps to control the delusions. Has anyone else experienced this type of behaviour? If so how was it controlled?
Hi Cas, I know exactly what you are going through. I have been caring for both my mum and dad. Mum has advanced PD and is now bed bound and dad sadly passed away from prostate cancer in March. I too feel overwhelmed and don't feel cut out for the immense care needs of caring for someone with end stage Parkinson's but I promised dad I would look after her and he passed away safe in the know,edge mum would be looked after by her family. I too have young children. However I do have a strong network around me, my partner has always been a full time dad and I have now taken a career break to care for mum. She lives across the road from me now so makes things easier.
If you end up looking after your mum you are going to need help and support from people around you, family, friends and extra support services. I have fought for CHC and have 4 care calls a day from a wonderful local care company and 3 night sits a week, which I know I could not do without. However it is not easy to get.
My mum is at a late stage , she is on full medications Madopar 8 to 9 times a day, Ronitogine patch, neuro patch, quietopine and Clonazepam as well as other meds, all through a PEG. The Ronitogine patch has recently been reduced as mum was getting hallucinations - she was on 6 mg a day and they have reduced it to 4 mg. she is at the stage now where the meds are causing more side effects tha helping and all they can suggest is slow reduction trying to balance side effects with PD symptoms - it seems to have been this way since she was diagnosed - a constant battle between side effects and PD symptoms - constantly changing dosages, etc. My only advice is see how she goes 2 mg is a low dose and access again with the PD nurse.